MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 2 S/A OS-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 2 S/A OS-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X519H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: (b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please confirm the quantity of sutures involved in this file: 5 sutures were cut off and or provided one suture for a complaint report, did the event occur during one or multiple patient procedures? one, if yes, what is the total number of procedures? also one, was there any adverse consequence associated with the patient? no, please provide the lot number: paj464.Note: events reported via: 2210968-2022-08145, 2210968-2022-08146, 2210968-2022-08147, and 2210968-2022-08148.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, the suture consistently cut off.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 11/16/2022.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a closed packet that pertains to product code x519h was received for evaluation.Upon initial inspection, of the sample, no external damages were observed on the packet.Visual inspection of the unopened sample, no defects were found on the packet.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using an instron equipment and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events reported via: 2210968-2022-08145, 2210968-2022-08146, 2210968-2022-08147, and 2210968-2022-08148.

Brand Name
EB EXC GRN 30IN 2 S/A OS-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15533647
Report Number2210968-2022-08144
Device Sequence Number7755272
Product Code GAT
UDI-Device Identifier10705031057418
UDI-Public10705031057418
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberX519H
Device Catalogue NumberX519H
Device Lot NumberPAJ464
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown